Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Drug Holiday

Footstomper
Footstomper Member Posts: 1,237
edited March 2015 in Kidney Cancer #1

Well thats what my oncologist called it. I immediately thought of Aldous Huxley and his Soma holidays, but no such luck. Stage 4, grade 4 RCC with mets in lung, I had my kidney out in 2013. Taking sutent. I itch all over, I have an all body rash, trouser-destroying diahrea (sp), loss of appetite, dry mouth and throat.

The doc said he didnt like my side effects. I told him I wasnt that keen on them either. When he got my blood work back he didnt like that either - obviously a hard man to satisfy. He didnt like the inflated number of platelets and wasnt happy with my kidney or liver function. He sent me straight to have fluids pumped into me.

He's taking me off sutent immediately, and will review my progress over the next month. Then he wants to try something different. It starts with P...and has got lots of syllables. Makes your hair go white, but the jokes on him: I'm rapidly going bald.

Any thoughts anyone?

Comments

  • foxhd
    foxhd Member Posts: 3,181
    new drug

    FS, He is probably talking about pazabinib.(sp?). Otherwise known as votrient. Damn cancer.

  • todd121
    todd121 Member Posts: 1,448
    Pazopanib?

    If it is, may work with fewer side effects. I'm not sure I spelled it right either.

    Hope you get relief with this drug change.

    Todd

  • Footstomper
    Footstomper Member Posts: 1,237
    foxhd said:

    new drug

    FS, He is probably talking about pazabinib.(sp?). Otherwise known as votrient. Damn cancer.

    Damn Cancer

    Its certainly an embuggerance!

  • brea588
    brea588 Member Posts: 240

    Damn Cancer

    Its certainly an embuggerance!

    Hi

    Wishing you the very best.  I will be praying for you.

  • Footstomper
    Footstomper Member Posts: 1,237
    brea588 said:

    Hi

    Wishing you the very best.  I will be praying for you.

    Everyday is a new adventure

    Everyday is a new adventure

  • Footstomper
    Footstomper Member Posts: 1,237
    todd121 said:

    Pazopanib?

    If it is, may work with fewer side effects. I'm not sure I spelled it right either.

    Hope you get relief with this drug change.

    Todd

    Pazopanib

    If this is right, and I'm sure it is, how come all of you seem to be on a trial and I'm just going to get treatment? Seems strange.

    Any Doctors wish to comment?

  • Jojo61
    Jojo61 Member Posts: 1,309

    Pazopanib

    If this is right, and I'm sure it is, how come all of you seem to be on a trial and I'm just going to get treatment? Seems strange.

    Any Doctors wish to comment?

    Hey Footstomper...your good

    Hey Footstomper...your good humour in all of this is phenomenal! I don't know how you do it. Hang in there and I hope the find the right drug that will help you!!

    Hugs

    Jojo

  • jas1973
    jas1973 Member Posts: 15
    Hi footstomper, my mother has

    Hi footstomper, my mother has been taking this for  a little more than two weeks.  So far her worst side effect seems to be nausea. She is trying a few different remedies for this.  A ginger based gum for nausea seems to be helping quite well for her.   I do hope you won't have any side effects  from this drug, and pray you do well on it...

     In these past 2 weeks, 2 of my moms visible tumors on her shoulder blades have reduced in size. 1 is no longer visible the other has nearly completely flattened and is just barely evident. ...we see her oncologist in two more days for her first follow up 

    God bless

    Jas

  • thaxter
    thaxter Member Posts: 124
    Votrient

    Is what he's talking about. Some SE's are similar to Sutent but it is better tolerated. I've been on it fro four months at less than full dose with good results and side effects have gotten manageable. Diarrhea is very common and so is white hair. mine has almost completely turned. Next haircut will eliminate any of the colored ends. The things that cause them to stop Votrient are liver function and thyroid problems.

    like Sutent it has been approved for several years, it's not a trial. Unless it's a combo trial like Keytruda plus Votrient

  • foxhd
    foxhd Member Posts: 3,181

    Pazopanib

    If this is right, and I'm sure it is, how come all of you seem to be on a trial and I'm just going to get treatment? Seems strange.

    Any Doctors wish to comment?

    treatment

    FS, some of us get pushey about our care. Having receptive Drs. helps. But, every case including yours is different. You are a smart guy. Don't you agree with your Drs. plan? Most here would say that it is time to find a new caregiver when that happens.

  • Footstomper
    Footstomper Member Posts: 1,237
    foxhd said:

    treatment

    FS, some of us get pushey about our care. Having receptive Drs. helps. But, every case including yours is different. You are a smart guy. Don't you agree with your Drs. plan? Most here would say that it is time to find a new caregiver when that happens.

    Pushey

    I dont really know enough about my Dr's plan to make a judgement. Which is why I'm asking questions. Generally I have a great deal of faith in my Dr at UMMC in Baltimore. I guess that the side effects from my current regime are onerous and lead to a poor quality of life. However when one thinks of the alternative as being death, there isnt a side effect I'm having that I wouldnt willingly accept. I'm just curious that it seems that the drug he wants me to move to has the same side effects as sutent.

    I have no reason not to trust my Dr (Dr A Hussain). I suppose I'm worried by the change and want to collect questions to ask him.

  • Footstomper
    Footstomper Member Posts: 1,237
    thaxter said:

    Votrient

    Is what he's talking about. Some SE's are similar to Sutent but it is better tolerated. I've been on it fro four months at less than full dose with good results and side effects have gotten manageable. Diarrhea is very common and so is white hair. mine has almost completely turned. Next haircut will eliminate any of the colored ends. The things that cause them to stop Votrient are liver function and thyroid problems.

    like Sutent it has been approved for several years, it's not a trial. Unless it's a combo trial like Keytruda plus Votrient

    Thanks guys for all the

    Thanks guys for all the helpful info. I was a bit surprised at my doctors response to my symptoms and his immediate action. I was expecting a pack on the back and see you in a month. I wasnt expected to be put on a fluid drip and told to stop the sutent immediately.

  • thaxter
    thaxter Member Posts: 124

    Thanks guys for all the

    Thanks guys for all the helpful info. I was a bit surprised at my doctors response to my symptoms and his immediate action. I was expecting a pack on the back and see you in a month. I wasnt expected to be put on a fluid drip and told to stop the sutent immediately.

    I have a friend who is a patient of Dr Hussain

    He had his nephrectomy almost ten years ago and just got lung mets last year. He has had IL-2 which didn't work, radiation and is now on a trial with a PD1 drug and something else--maybe Sutent

  • Footstomper
    Footstomper Member Posts: 1,237
    thaxter said:

    I have a friend who is a patient of Dr Hussain

    He had his nephrectomy almost ten years ago and just got lung mets last year. He has had IL-2 which didn't work, radiation and is now on a trial with a PD1 drug and something else--maybe Sutent

    Fox has planted a doubt in my mind

    May I ask, Thaxter, what does your friend think of Dr Hussain?

  • Footstomper
    Footstomper Member Posts: 1,237

    Fox has planted a doubt in my mind

    May I ask, Thaxter, what does your friend think of Dr Hussain?

    I have a Happy oncologist

    All the numbers he didnt like two weeks ago he now likes. So I carry on with my drug holiday and return at the start of may for a scan and more bloodwork. Apart from not taking sutent I'been drinking at least two imperial pints of water every day (as some one recommended on here). An Imperial pint is 20fl oz and therefore bigger than a colonial pint. So god bless Queen Victoria, the Empress of India and all who sailed in her.